I'm not sure, but I've heard they can stay in your system for a while (6 months? ) A few months ago I weaned myself off lexapro. I don't know if the drugs are still in my system, but what I noticed after I was completely off of the meds is that I started getting horrible PMS every month after that- which I didn't have before. I don't know if they covered up the problem, or that was part of a long lasting withdrawal effect. I started taking St. Johns Wort and it took care of that problem- and doesn't make you gain weight.
I have since not lost any weight, but I think the others are correct, that you have to work to get it off- but that at least you don't have the meds working against you anymore.
Forgot to mention, diet colas are better and weak teas or coffee plain. Juices with no sugar added..........regards....truthy1
Quantity and quality come into play here as well as exercise. Fried foods, cakes, pies, cookies, breads, pasta, designer coffees all add the pounds a little at a time. A well balanced diet with vegies and fruit to sustain you as well as low carb snacks 3 times a day. Its how I took it off, and have kept it off. I went through 7, 12 oz.bottles of water a day and still do. Keep trying and you will make it. truthy1
I do drink lots of water and I know the weight isnt going to just fall off, but as least I will stop gaining.
I forgot to mention the obvious....drink a LOT of fluids...that will help your body metabolize the medications and of course help with the weight loss also.
You said you weaned off the meds....I'm hoping this was under your doctor's care? Hopefully you'll be just fine, but some people do still experience some w/d symptoms, even after a taper program. Keep the lines of communication with your doctor open and if you start feeling poorly....let him/her know about it.
As for the weight gain...simply discontinuing the meds will not make the extra weight go away. Unfortunately, you're going to have to do some work for that. What d/c-ing the meds WILL do in terms of weight gain is obviously stop any further increase.
I took Zoloft and never had any problems with weight gain...and have no personal experience with Paxil. It's summer out....so start taking some brisk walks.....start an exercise regimen...or adapt one that you already have. It will come off....unfortunately it just takes time. That's the dickens with that weight thing, huh? Goes on MUCH better than it comes off!!! ;0) Heck of a lot more fun putting it on, too. :0)